Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 271, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 16, 2001, 9:19 PM CDT for Dixon County, Nebraska. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 16, 2001, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 16, 2001, 9:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dixon County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:30 PM CDT | Thunderstorm Wind 52 E | Concord, NE | |
| Jul 16, 9:40 PM CDT | Thunderstorm Wind 52 E | Martinsburg, NE | Thunderstorm winds caused tree damage, including large branches down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2587 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 170221 CCA SVRFSD NEC051-170245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED LOCATION NATIONAL WEATHER SERVICE SIOUX FALLS SD 919 PM CDT MON JUL 16 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 945 PM CDT * AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF CONCORD...OR ABOUT 21 MILES SOUTHWEST OF PONCA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD AROUND 925 PM CDT ALLEN AROUND 940 PM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUI&LDING AND STAY AWAY FROM WINDOWS. LAT...LON 4247 9714 4227 9712 4227 9677 4248 9678
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:25 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 16, 8:25 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT MON JUL 16 2001 HAVE CUT BACK POPS ALONG AND N OF I90 AS COMPLEX OVR NERN NEB STABILIZING AIRMASS OVR THIS AREA ATTM. COMPLEX OVR NERN NEB MOVG ESE AND MAY CLIP SUX. SO HAVE UPPED POPS THERE. WATCH NOT VERIFYING OVR SD PORTION AND WL COOD WITH SPC BEFORE CLEARING WATCH AT LEAST N OF I90. .FSD...NONE.
In the hours before
Special weather statement, Jul 16, 8:48 PM CDT, 31 minutes before
SDZ038>040-050-052>071-170215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 848 PM CDT MON JUL 16 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 560 CANCELLED FOR SOUTHEAST AND EASTCENTRAL SOUTH DAKOTA... THE THREAT OF SEVERE WEATHER WILL REMAIN TO THE SOUTH OF THE AREA THE REST OF THE EVENING. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EASTCENTRAL AND SOUTHEAST SOUTH DAKOTA.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.